MAUDE Adverse Event Report: SHENZHEN HOMED MEDICAL DEVICE CO LTD DRIVE; NEBULIZER

SHENZHEN HOMED MEDICAL DEVICE CO LTD DRIVE; NEBULIZER
Model Number 18070
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
Date of Event 06/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4) received notification of an incident from a patient using a nebulizer that (b)(4) imports and distributes.The end user was using the nebulizer (18070) allegedly when the motor became increasingly louder and started vibrating.She powered the nebulizer on/off and no air flow was being produced.She was taken to (b)(6) hospital where she stayed for 2 days.The end user stated she is fine now but, would like a replacement unit.
 
Event or Problem Description
Drive medical received notification of an incident from a patient using a nebulizer that drive medical imports and distributes.The end user was using the nebulizer (18070) allegedly when the motor became increasingly louder and started vibrating.She powered the nebulizer on/off and no air flow was being produced.She was taken to hartford hospital where she stayed for 2 days.The end user stated she is fine now but, would like a replacement unit.Root cause and investigation update: the unit was returned under rma #60279426 and was evaluated by a member of the qe department.The evaluation report states that the root cause of this defect can be attributed to the fact that the eccentric gear on the motor was assembled too close to the connecting rod, creating friction and creating the black powder.Based on the investigation, the issue described in this complaint has already been addressed in scar 58 (which affected both 18070 &18080).The changes were implemented in (b)(6) 2015.The serial number of the unit in question (b)(6) predates these changes.
 
Event or Problem Description
Drive medical received notification of an incident from a patient using a nebulizer that drive medical imports and distributes.The end user was using the nebulizer (18070) allegedly when the motor became increasingly louder and started vibrating.She powered the nebulizer on/off and no air flow was being produced.She was taken to hartford hospital where she stayed for 2 days.The end user stated she is fine now but, would like a replacement unit.Root cause and investigation update: the unit was returned under rma #60279426 and was evaluated by a member of the qe department.The evaluation report states that the root cause of this defect can be attributed to the fact that the eccentric gear on the motor was assembled too close to the connecting rod, creating friction and creating the black powder.Based on the investigation, the issue described in this complaint has already been addressed in scar 58 (which affected both 18070 &18080).The changes were implemented in october 2015.The serial number of the unit in question (13s1507004734) predates these changes.

Brand Name
DRIVE
Common Device Name
NEBULIZER
Manufacturer (Section D)
SHENZHEN HOMED MEDICAL DEVICE CO LTD
3rd floor, block1
huarong road, dalang street
shenzhen city, guangdong 51810 9
CH  518109
MDR Report Key5866759
Report Number2438477-2016-00036
Device Sequence Number11092852
Product Code CAF
UDI-Device Identifier00822383264851
UDI-Public00822383264851
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2018
Report Date (Section F) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number18070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/07/2016
Date Report to Manufacturer08/10/2016
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date08/04/2023
12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR
Patient SexFemale
Patient Weight54 KG
Date Report Sent to FDA12/11/2018